NACE EXAM — Health Care exam material
HEAL100 · Other
HEAL100 Health Care — exam and revision material · Other
Updated today
Health Care exam material, 8 pages. Originally published on StudyMerit.
See the first 3 pages exactly as they appear in the document.
Week 10 BSN 366 Sherpath Students also studied Science Medicine Nursing Make a copy Save Sherpath panceratitis 18 terms Hannah_DeShazer Preview NGN: Endocrine EAQ Case Study 9 terms MngrDwight_K_Schru... Preview Endocrine NGN 7 terms HawanatuJaffa Preview BSN366 128 term son 1. The nurse is caring for an older adult who sustained a closed head injury and notes that the patient has not urinated in the past four hours despite drinking 500 mL of fluid and receiving IV fluids at a rate of 150 mL/hr. Which condition should the nurse suspect in this patient? Acromegaly Hypopituitarism Diabetes insipidus Syndrome of inappropriate secretion of antidiuretic hormone (SIADH) Syndrome of inappropriate secretion of antidiuretic hormone (SIADH)
2.The nurse is monitoring a patient recovering from the removal of a brain tumor. The nurse notes that the patient has an increase in urinary output to 450 mL of very light urine in the past hour. Which condition should the nurse suspect in this patient? AcromegalyAcromegaly is not expected after intracranial surgery and is not manifested initially by increased urinary output. Incorrect HypopituitarismHypopituitarism can occur as a result of pituitary surgery but would not necessarily be expected from any intracranial surgery and is not primarily manifested by increased urinary output. Correct Diabetes insipidus (DI)The nurse should suspect DI as a result of manipulation of the pituitary gland or cerebral edema caused by the intracranial surgery. The nurse should monitor for urine output of >250 mL/hr for three consecutive hours or a specific gravity of <1.005. In this case, the nurse should check the urine specific Diabetes insipidus ( 3. A nurse is assessing a patient with suspected hypopituitarism. Which findings would suggest that the patient may have a deficiency of adrenocorticotropic hormone (ACTH)? Constipation and lethargy Truncal obesity and weakness Fasting hypoglycemia and headache Decreased facial hair and muscle mass Fasting hypoglycemia and headache 4. A patient is admitted to the intensive care unit because of low urine output, increased body weight, lethargy, and confusion. Serum sodium level is <120 mEq/L. What should the nurse do first ? Administer conivaptan intravenously Restrict fluid intake to 500 mL/day Obtain daily weight before breakfast Administer 3% sodium chloride intravenously at a slow rate Administer 3% sodium chloride intravenously at a slow rate
5. The nurse is preparing a patient with suspected diabetes insipidus (DI) for a water deprivation test on the following day. Which information should the nurse provide the patient? Select all that apply. "Your weight will be measured before the test." "You will need to drink contrast before the test." "We will need to collect your urine in the morning." "You will need to refrain from drinking anything once the test is started." "Multiple specimens of your urine will be collected throughout the day." "Your weight will be measured before the test." "We will need to collect your urine in the morning." "You will need to refrain from drinking anything once the test is started." "Multiple specimens of your urine will be collected throughout the day." 6. A nurse is managing a patient with diabetes insipidus (DI). Which order would the nurse question? Obtain daily body weight. Monitor serum glucose level. Start a restricted sodium diet. Administer 3% sodium chloride by intravenous (IV) infusion. Administer 3% sodium chloride by intravenous (IV) infusion. 7. The nurse is caring for a patient with diabetes insipidus (DI) who is receiving desmopressin by subcutaneous injection. Which assessment components should the nurse monitor to determine the effectiveness of this treatment? Select all that apply. Vital signs Oxygen saturation Intake and output Level of consciousness Serum blood glucose level Vital signs Intake and output Level of consciousness 8. A patient reports having headaches and nausea and appears lethargic on the fifth day after removal of a pituitary tumor. Which is the best explanation of these clinical manifestations? The patient may be experiencing symptoms of diabetes insipidus (DI) causing buildup of antidiuretic hormone (ADH). The patient may have a permanent loss of follicle- stimulating hormone (FSH) and luteinizing hormone (LH) as a result of the surgical procedure. The patient may have low levels of antidiuretic hormone (ADH), cortisol, and thyroid-stimulating hormone (TSH) and need temporary replacement. The patient may be experiencing syndrome of inappropriate secretion of antidiuretic hormone (SIADH) caused by manipulation of the pituitary gland. The patient may be experiencing syndrome of inappropriate secretion of antidiuretic hormone (SIADH) caused by manipulation of the pituitary gland.
That’s the free preview
You’ve read 3 of 8 pages. The whole document is yours with a free account, and it stays in your library.
HEAL100 · Other
HEAL100 · Other
HEAL100 · Other
Free
With a free account